Alert archive / West Virginia / Flash Flood Warnings in 2001
Flash Flood Warning 12, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 6, 2001, 8:45 AM EDT for Marshall County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2001, 8:45 AM EDT (12:45 UTC)
- Expired
- Jun 6, 2001, 11:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Marshall County, WV
The radar
The Pittsburgh radar (KPBZ), 84 km from the middle of the area, began a volume at 12:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 0.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 061249 FFWPBZ WVC051-061545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 845 AM EDT WED JUN 6 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... MARSHALL COUNTY IN WEST VIRGINIA * UNTIL 1145 AM EDT * AT 845 AM EDT...LAW ENFORCEMENT REPORTED FLOODING NEAR GLEN DALE ALONG LITTLE GRAVE CREEK. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 2:47 AM EDT, 5 hours 58 minutes earlier.
Area forecast discussion, Jun 6, 2:47 AM EDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 247 AM EDT WED JUN 6 2001 WEAK H5 RIDGE BREAKS DOWN AND SHORT WAVES PASS OVR CWA FOR ALMOST 48 HRS. LOOKS LIKE THE RAIN CAN NO LONGER BE STOPPED. ETA MODEL KEEPS SFC FRONT, WARM OR STATIONARY, ABOUT SQUARELY IN THE CENTER OF CWA, A LTL S OF HLG. BUT AVN MODEL KEEPS THE FRONT 30 MI FURTHER S. HIEST RH IN SRN HALF OF CWA. MESOETA IMPLIES SOME CLEARING THU AFTN. AVN MODEL IS REPEATING ITS PERFORMANCE OF 24 HRS AGO, WHEN IT PUT MOST PCPN IN NRN PA. WHILE AN MCC MAKES IT OVER THE RIDGE TOP, I THINK IT WL FADE AS IT MOVES FURTHER E. MAIN PCPN SHUD COVER SRN HALF OF CWA. MESOETA KEEPS LI NEGATIVE ACROSS SRN PART OF CWA. SRN PART ALSO HAS MORE MOIST CONV FLUX. WL STILL MENTION CHC TSTMS ENTIRE CWA, ALTHOUGH SRN PART MORE LIKELY. SPC HAS SVR THREAT ALONG SRN PART OF CWA. 3HR PCPN ON MESOETA IMPLIES NO PCPN NRN HALF CWA AFT 15Z. AM NOT BRAVE ENUF TO OMIT IT ENTIRELY, SO I WL MAKE POPS IN THE N LOWER THAN S. PLUS PWATS ARE HIER S, 1.7 THERE VS 1.0 INCH N. NGM & AVN TEMPS ARE SIMILAR TDA & TONIGHT. AVN 5 DEG HIER THU. WL TAKE AVG FOR THU, BUT GO WITH NGM TDA AND TONIGHT. .PBZ...NONE.z
In the hours before
Special weather statement, Jun 6, 4:35 AM EDT, 4 hours 10 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-061500- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 435 AM EDT WED JUN 6 2001 ...SEVERE THUNDERSTORMS POSSIBLE IN SOUTHERN-MOST AREAS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY TONIGHT...APPROXIMATELY SOUTH OF A LINE....FROM ZANESVILLE OHIO...TO MOUNDSVILLE WEST VIRGINIA...TO UNIONTOWN PENNSYLVANIA. THE PRIMARY THREAT IN THOSE AREAS WILL BE LARGE HAIL AND DAMAGING WIND LATER TODAY. FURTHER NORTH...ANY THUNDERSTORMS THAT DO DEVELOP...WILL LIKELY NOT BE SEVERE. PERIODS OF HEAVY RAIN ARE POSSIBLE EARLY THIS MORNING...AND AGAIN...LATER THIS AFTERNOON AND EVENING. SKYWARN AND HAM RADIO ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING.
Nearby
Flash Flood Warnings in West Virginia, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.